MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number GWC-12325LG-FT
Medical Device Problem Codes Entrapment of Device (1212); Unintended System Motion (1430); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Angina (1710); Cardiac Arrest (1762); Ischemia (1942); Perforation of Vessels (2135); Foreign Body In Patient (2687)
Date of Event 01/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a diamondback 360 precision coronary orbital atherectomy device (oad) was used for treatment of a heavily calcified, non-tortuous, 90% stenosed ostium circumflex artery (cfx).The vessel diameter was 3.5mm.The patient was taken to recovery and experienced chest pain and st depressions.The physician confirmed the viperwire advance coronary guide wire with flex tip had fractured and the 3cm fractured component remained in vivo.The patient was referred to surgery to remove the fractured component and resolve the perforation.While waiting for surgery, the patient coded.Cardiopulmonary resuscitation (cpr) was performed and heart pump was inserted.It was approximately a 4-hour wait until the patient was taken to surgery.The fractured component was successfully removed and bypass was performed.The patient was stable.The physician reviewed the case and believed the wire was in an area where treatment was not performed [in distal 2nd obtuse marginal artery (om)].It was suspected the viperwire may have moved outside of the artery and when the viperwire and guide catheter were removed, the viperwire may have become stuck and fractured which caused the perforation confirmed during surgery.The physician did not use fluoroscopy when removing the oad and viperwire.The vessel was wired with non-abbott guide wire and exchanged with an unspecified microcatheter.There was no difficulty wiring or delivering devices.Two low-speed and one high-speed treatments were performed prior to the viperwire fracture.The oad did not become stuck.There was no tissue noticed on the crown.The physician does not have any concerns about potential long-term risk outcomes.The physician was aware of the following instructions for use (ifu) precaution: "ensure fluoroscopy provides adequate visualization of the oas system.Always use fluoroscopy to monitor the guide wire spring tip and driveshaft positions at all times throughout the procedure.".
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the information received, the investigation determined that the reported material separation, entrapment of device, unintended system movement, improper or incorrect procedure of method, angina, cardiac arrest, foreign body in patient, ischemia, perforation of vessels and surgical intervention appear to be related to operational context.In this case, it is possible that the reported material separation, entrapment of device, unintended system movement, improper or incorrect procedure of method, angina, cardiac arrest, foreign body in patient, ischemia, perforation of vessels and surgical intervention are due to patient disease state and/or use techniques employed; however, since the device was not returned this cannot be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: g3, g6, h2, h6 (codes 4118, 3233, and 11 no longer apply).
 
Event or Problem Description
It was reported that a diamondback 360 precision coronary orbital atherectomy device (oad) was used for treatment of a heavily calcified, non-tortuous, 90% stenosed ostium circumflex artery (cfx).The vessel diameter was 3.5 mm.The patient was taken to recovery and experienced chest pain and st depressions.The physician confirmed the viperwire advance coronary guide wire with flex tip had fractured and the 3 cm fractured component remained in vivo.The patient was referred to surgery to remove the fractured component and resolve the perforation.While waiting for surgery, the patient coded.Cardiopulmonary resuscitation (cpr) was performed and heart pump was inserted.It was approximately a 4-hour wait until the patient was taken to surgery.The fractured component was successfully removed and bypass was performed.The patient was stable.The physician reviewed the case and believed the wire was in an area where treatment was not performed [in distal 2nd obtuse marginal artery (om)].It was suspected the viperwire may have moved outside of the artery and when the viperwire and guide catheter were removed, the viperwire may have become stuck and fractured which caused the perforation confirmed during surgery.The physician did not use fluoroscopy when removing the oad and viperwire.The vessel was wired with non-abbott guide wire and exchanged with an unspecified microcatheter.There was no difficulty wiring or delivering devices.Two low-speed and one high-speed treatments were performed prior to the viperwire fracture.The oad did not become stuck.There was no tissue noticed on the crown.The physician does not have any concerns about potential long-term risk outcomes.The physician was aware of the following instructions for use (ifu) precaution: "ensure fluoroscopy provides adequate visualization of the oas system.Always use fluoroscopy to monitor the guide wire spring tip and driveshaft positions at all times throughout the procedure.".

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3008814558
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key24235814
Report Number3004742232-2026-00011
Device Sequence Number18685887
Product Code MCX
UDI-Device Identifier10852528005701
UDI-Public(01)10852528005701(17)270630(10)576041-1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGWC-12325LG-FT
Device Catalogue Number7-10038-01
Device Lot Number576041-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight79 KG
Patient EthnicityHispanic